Hey doc, I am 61 and I have been taking propecia for a year and a half. Three quarters of the time I have been taking 1/2 a pill. This is because I felt like down there I felt disconnected. My privates just don’t feel like it used to. Also I feel like my breasts have gotten bigger.
I don’t want to lose my hair but it seems like my hair has progressed to get thinner and thinner. The diameter of the hair really is thinning. I don’t want to stop taking Propecia cause I’m afraid to stop. It even seems like I should take the whole dose instead of the half dose. It seems everyday I am questioning my taking this pill but like I said I’m afraid to stop. I didn’t start noticing losing any hair until I was about 56 when it really started to thin. Do you think at the age of 61 Propecia is really necessary? By the way I have fair coverage on my head except on the crown it’s really thin and the last year the rest of the top had thinned noticeably.
Can you recommend what I should do. Thanks Doc for this forum.
My best recommendation is for you to see your doctor (the doctor who prescribed you the medication) and address these significant issues with him or her. Breast enlargement is a rare side effect associated with Propecia. It is reported that 0.5% of men taking five times the dose of Propecia will experience such breast enlargement or tenderness. These side effects are reversible once you stop the medication.
I would question the value of Propecia in a man of your age, so the more basic question here is whether you really need it.